Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On complemented subspaces of sums and products of Banach spaces


Author: M. I. Ostrovskii
Journal: Proc. Amer. Math. Soc. 124 (1996), 2005-2012
MSC (1991): Primary 46A04, 46A13; Secondary 47B99
DOI: https://doi.org/10.1090/S0002-9939-96-03413-2
MathSciNet review: 1328368
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that there exist complemented subspaces of countable topological products (locally convex direct sums) of Banach spaces which cannot be represented as topological products (locally convex direct sums) of Banach spaces.


References [Enhancements On Off] (What's this?)

  • [CK] P.G.Casazza and N.J.Kalton, Notes on approximation properties in separable Banach spaces, Geometry of Banach Spaces (Strobl, 1989), London Math. Soc. Lecture Note Ser., 158 (P.Müller and W.Schachermayer, eds.), Cambridge University Press, 1990, pp. 49--63. MR 92d:46022
  • [D1] P.Domanski, Complemented subspaces of products of Hilbert spaces, Proc. Amer. Math. Soc. 110 (1990), 187--196. MR 90m:46007
  • [D2] ------, $\mathcal {L}_{p}$-spaces and injective locally convex spaces, Rozprawy Mat. 298 (1990), 1--76. MR 91j:46002
  • [DO] P.Doma\'{n}ski and A.Orty\'{n}ski, Complemented subspaces of products of Banach spaces, Trans. Amer. Math. Soc. 316 (1989), 215--231. MR 90b:46004
  • [J] W.B.Johnson, Factoring compact operators, Israel J. Math. 9 (1971), 337--345. MR 44:7318
  • [LT] J.Lindenstrauss and L.Tzafriri, Classical Banach spaces, v. I, Springer--Verlag, Berlin Heidelberg New York, 1977. MR 58:17766
  • [MM1] G.Metafune and V.B.Moscatelli, Complemented subspaces of sums and products of Banach spaces, Ann. Mat. Pura Appl. 153 (1989), 1--16.
  • [MM2] ------, On twisted Fréchet and (LB)-spaces, Proc. Amer. Math. Soc. 108 (1990), 145--150. MR 90d:46007
  • [MM3] ------, Quojections and prequojections, Advances in the Theory of Fréchet spaces (T.Terzioglu, ed.), Kluwer Academic Publishers, Dordrecht, 1989, pp. 235--254. MR 92e:46006
  • [R] C.J.Read, Different forms of the approximation property (to appear).
  • [RR] A.P.Robertson and W.Robertson, Topological vector spaces, Cambridge University Press, Cambridge, 1973. MR 50:2854

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46A04, 46A13, 47B99

Retrieve articles in all journals with MSC (1991): 46A04, 46A13, 47B99


Additional Information

M. I. Ostrovskii
Affiliation: Mathematical Division, Institute for Low Temperature Physics and Engineering, 47 Lenin avenue, 310164 Kharkov, Ukraine
Email: mostrovskii@ilt.kharkov.ua

DOI: https://doi.org/10.1090/S0002-9939-96-03413-2
Keywords: Complemented subspace, Banach space, topological product of Banach spaces, locally convex direct sum
Received by editor(s): October 26, 1993
Received by editor(s) in revised form: December 1, 1994
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society